Antibiotic induced colitis... how long?
I was taking Augmentin for a sinus infection. I had been taking it for 2 days when the diarrhea started. I took it for 24 more hours before getting the doctor's advice to stop taking it (took me a while to put two and two together. I thought it was just a viral thing until I saw the blood on the TP!) I only had traces of blood in the stool, so the doctors just told me to discontinue the AB and keep an eye on it. I haven't taken the AB in 4 days and I'm still having symptoms. I'm not going every 30 minutes anymore, and the traces of blood and mucous are gone, but I still haven't had a normal BM. After every meal I have to go 15 minutes or so later and I have to go 3 or 4 times in the next hour. This is accompanied with alot of cramping and gas. I'm also still having alot of spastic colon type pain that isn't fun. I've been sticking to the BRAT diet per the doctors advice (more or less.. I've added other starchy and bland foods) and I'm staying well hydrated.
Has anyone ever had this reaction? How long can I expect it to last? I'm really getting sick of diarrhea .